Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 72, NWS Brownsville, TX

October 26, 2009Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Oct 26, 2009, 3:17 PM CDT for Cameron County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2009, 3:17 PM CDT (20:17 UTC)
Expired
Oct 26, 2009, 4:00 PM CDT
In force
43 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 13 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2009-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2009-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 262017
SVRBRO
TXC061-262100-
/O.NEW.KBRO.SV.W.0072.091026T2017Z-091026T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CDT MON OCT 26 2009

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 400 PM CDT

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING 60 MPH
  WINDS...FROM 30 MILES NORTHEAST OF PORT ISABEL TO 11 MILES SOUTH OF
  BROWNSVILLE...MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BROWNSVILLE THROUGH 335 PM.
  PORT ISABEL THROUGH 340 PM.
  SOUTH PADRE ISLAND THRUOGH 345 PM.

WIND GUSTS TO 57 MPH WERE REPORTED AT THE CAMERON COUNTY AIRPORT 
NEAR BAYVIEW AT 258 PM WITH 52 MPH GUSTS CONTINUING THROUGH AROUND 
310 PM.  DAMAGING WIND GUSTS OF 80 MPH ARE POSSIBLE AT HIGH RISES ON 
SOUTH PADRE ISLAND THROUGH 345 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM DESTRUCTIVE WIND GUSTS WILL CAUSE LOCALLY
MAJOR STRUCTURAL DAMAGE. MOBILE HOMES ARE NOT SAFE TAKE COVER NOW.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2595 9716 2595 9730 2592 9735 2592 9737
      2587 9737 2584 9739 2585 9742 2584 9743
      2588 9747 2589 9753 2589 9754 2591 9755
      2619 9732 2611 9729 2609 9722 2606 9722
      2607 9719 2630 9722 2633 9721 2607 9716
TIME...MOT...LOC 2016Z 302DEG 26KT 2639 9690 2633 9708
          2603 9731 2578 9754

$$

52
2 follow-up statements
000 
WWUS54 KBRO 262041
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT MON OCT 26 2009

TXC061-262100-
/O.CON.KBRO.SV.W.0072.000000T0000Z-091026T2100Z/
CAMERON-
341 PM CDT MON OCT 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN CAMERON COUNTY...

AT 322 PM CDT...WIND GUSTS CONTINUED AT MORE THAN 50 MPH AT THE 
CAMERON COUNTY AIRPORT NEAR BAYVIEW.  GUSTS AT THE BROWNSVILLE 
AIRPORT EXCEEDED 40 MPH AT 333 PM.

DANGEROUS WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE THROUGH 355 PM IN 
PORT ISABEL AND SOUTH PADRE ISLAND...AND 45 TO 55 MPH FROM 
BROWNSVILLE TO LOS FRESNOS.  80 MPH GUSTS ARE STILL POSSIBLE AT 
SOUTH PADRE ISLAND HIGH RISES AND UNANCHORED RECREATIONAL VEHICLES 
IN EXPOSED AREAS REMAIN AT RISK.  WINDS IN EXCESS OF 50 MPH IN STORM 
CORES WILL LAST FOR 20 MINUTES.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
WERE NOW ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF PORT
ISABEL TO 18 MILES NORTHEAST OF PORT ISABEL TO 8 MILES SOUTH OF PORT
ISABEL TO 15 MILES SOUTH OF BROWNSVILLE...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BROWNSVILL THROUGH 350 PM CDT.
  SOUTH PADRE ISLAND THROUGH 355 PM CDT.
  PORT ISABEL THROUGH 355 PM CDT.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2595 9716 2595 9730 2592 9735 2592 9737
      2587 9737 2584 9739 2585 9742 2584 9743
      2588 9747 2589 9751 2615 9730 2611 9729
      2609 9722 2606 9722 2607 9719 2626 9722
      2628 9720 2607 9716
TIME...MOT...LOC 2038Z 314DEG 19KT 2632 9698 2625 9700
          2595 9723 2570 9746

$$

52
000 
WWUS54 KBRO 262105
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
405 PM CDT MON OCT 26 2009

TXC061-262110-
/O.EXP.KBRO.SV.W.0072.000000T0000Z-091026T2100Z/
CAMERON-
405 PM CDT MON OCT 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMERON COUNTY
HAS EXPIRED...

THE STRONGEST WINDS AND WORST OF THE RAINS HAVE MOVED INTO THE GULF 
OF MEXICO AS OF 400 PM CDT...THEREFORE THE WARNING HAS NOT BEEN 
REISSUED.  HOWEVER...WINDS CONTINUE TO GUST IN EXCESS OF 40 MPH FROM 
LOS FRESNOS TO SOUTH PADRE ISLAND AND WILL CONTINUE TO DO SO THRUOGH 
415 PM. 

THUS FAR...MARINE OBSERVING POINTS ALONG LAGUNA MADRE AND AIRPORTS 
NEAR THE COAST HAVE REPORTED SUSTAINED WINDS OF 35 TO 45 MPH WITH 
PEAK GUSTS BETWEEN 55 AND 65 MPH. A FEW LOCATIONS SAW LOWER WINDS 
INCLUDING BROWNSVILLE INTERNATIONAL AIRPORT WITH WINDS JUST OVER 40 
MPH.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
WERE NOW ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF PORT
ISABEL TO 20 MILES EAST OF PORT ISABEL TO 15 MILES SOUTH OF PORT
ISABEL TO 22 MILES SOUTH OF BROWNSVILLE...MOVING SOUTHEAST AT 20 MPH.

PLEASE REPORT ANY DAMAGE OR WIND GUSTS FROM THIS AFTERNOONS STORMS 
TO TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 
956-504-1432.


LAT...LON 2595 9716 2595 9730 2592 9735 2592 9737
      2587 9737 2584 9739 2585 9742 2584 9743
      2588 9747 2589 9751 2615 9730 2611 9729
      2609 9722 2606 9722 2607 9719 2626 9722
      2628 9720 2607 9716
TIME...MOT...LOC 2100Z 314DEG 19KT 2624 9689 2617 9691
          2587 9714 2562 9737

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 1:45 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 26, 1:45 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT MON OCT 26 2009

...UPDATED MARINE AND AVIATION...

.SYNOPSIS...RAPIDLY MOVING HEAVY SHOWERS EARLIER THIS MORNING NEAR
THE COAST HAVE MOVED ON...LEAVING PARTLY SUNNY SKIES ACROSS THE
LOWER AND MIDDLE VALLEY BY MID MORNING. SCATTERED SHOWERS ARE
POPPING AHEAD OF THE REMNANTS OF A MCS THAT MOVED FROM THE BIG
BEND INTO LAREDO AT AROUND 945 AM...PRODUCING WIND GUSTS OVER 50 MPH
AND AN INITIAL TEMPERATURE DROP OF 10 DEGREES. KBRO SOUNDING
MODERATELY UNSTABLE WITH SURFACE BASED CAPE OF 3000...ALONG WITH A
DECENT HELICITY NEAR 100 IN THE SURFACE-3 KM LAYER AND A WET BULB
ZERO LEVEL BELOW 10K FEET. WITH FRONT BARRELING EAST...NOT SURE
THERE WILL BE ENOUGH TIME FOR ORGANIZED SEVERE AHEAD OF IT BUT
WILL BE WATCHING THE LOWER VALLEY THROUGH MID AFTERNOON FOR
INDIVIDUAL CELLS WHICH MAY GET GOING.
&&

.DISCUSSION...HAVE MADE NUMEROUS CHANGES TO GRID PACKAGE THIS
MORNING TO HOPEFULLY ACCOUNT FOR SHARP TEMPERATURE
DROPS...PARTICULARLY IN THE MID AND UPPER RIO GRANDE VALLEY OUT TO
THE RIO GRANDE PLAINS OF ZAPATA AND JIM HOGG WHERE TEMPERATURES
WILL CRASH FROM THE SULTRY 80S INTO THE MID OR UPPER 50S WELL
BEFORE SUNSET. THE FRONT IS GETTING HELP FROM THE OLD MCS AND THE
SURFACE PRESSURE FIELD BENDS SOUTHWEST FROM THE USUAL
NORTH/NORTHWEST TO SOUTH/SOUTHEAST MOVEMENT HERE IN DEEP SOUTH
TEXAS. NOT SURE HOW THIS WILL PLAY OUT EXACTLY THIS AFTERNOON BUT
HAVE NUDGED TIMING OF TEMPERATURE FALL UP AN HOUR FOR ALL BUT THE
LOWER VALLEY...AND EVEN THERE STARTED A MORE GRADUAL FALL JUST
PRIOR TO SUNSET.

AS FOR THE SENSIBLE WEATHER...SCATTERED SHOWERS ARE RAPIDLY
BREAKING OUT AHEAD OF THE INITIAL COOL PUSH WHICH JUST PASSED
LAREDO FROM 945 TO 10 AM...AND EXPECT THIS TREND TO CONTINUE AND
SPREAD EAST INTO THE UNSTABLE AIR IN DEEP SOUTH TEXAS AND
EVENTUALLY THE LOWER VALLEY THROUGH MID AFTERNOON. TEMPERATURES AT
LAREDO CRASHED TO THE MID 60S BUT HAVE HELD SINCE...INDICATING
THAT THE STRONGER COOL PUSH IS STILL A BIT FARTHER UPSTREAM BUT
NOW MAKING A MOVE TOWARD WEBB AND DUVAL COUNTIES.

ALONG THE FRONT ITSELF...EXPECT SHOWERS AND THUNDERSTORMS WITH
WIND GUSTS OF AT LEAST 35 MPH. TEMPERATURES WILL CRASH SOME 15 TO
20 DEGREES WITHIN 2 HOURS OF THE FRONT WHICH SHOULD BE ALONG A
FALCON-FALFURRIAS LINE BY 1 PM...A HIDALGO-MCALLEN-PORT MANSFIELD
LINE BETWEEN 3 AND 4 PM...AND A BROWNSVILLE-SPI LINE BETWEEN 5 AND
7 PM. AN UPDATED STATEMENT WILL BE ISSUED BY 1130 TO COVER THE
EXPECTED WEATHER CHANGE.

POST FRONT...EXPECT PERIODS OF LIGHT TO MODERATE RAIN FOR AT LEAST
6 HOURS AS THE RIGHT REAR QUADRANT OF A 120+ KT JET CRUISES
THROUGH. THE BEST CHANCES FOR THE HEAVIER RAINS WILL BE THE LOWER
VALLEY PARTICULARLY CAMERON AND WILLACY COUNTY THROUGH MIDNIGHT OR
SO. RAINS WILL END AROUND OR SHORTLY AFTER MIDNIGHT ACROSS THE MID
AND UPPER VALLEY AND PLAINS...AND BY 3 TO 5 AM OR SO ELSEWHERE
EXCEPT NEAR THE COAST WHERE THE TAIL OF THE JET MAY KEEP NUISANCE
RAINS AND LAYERED CLOUDS GOING PERHAPS UNTIL DAYBREAK OR SHORTLY
AFTER ON TUESDAY.

TEMPERATURES WILL CHILL DOWN INTO THE 50S EXCEPT 60S SOUTHEAST
LATER THIS AFTERNOON AND EVENING...ALONG WITH BRISK NORTH WINDS.

STEADY CLEARING ACROSS THE MID AND UPPER VALLEY AND RIO GRANDE
PLAINS LATER TONIGHT AND EARLY TUESDAY WILL SLOW A BIT TOWARD THE
COAST AND ACROSS THE WATERS...AWAITING PASSAGE OF THE 500 MB
TROUGH AXIS WHICH DEPARTS AROUND SUNRISE AND SUNSHINE RETURNS TO
ALL AREAS BY MID TO LATE MORNING.

CONTINUE TO FOLLOWING BREAKING WEATHER ACTIVITY THROUGH OUR
WEBPAGE AND GRAPHICASTS...AT HTTP://WEATHER.GOV/RGV/GRAPHICAST.HTM
&&

.MARINE...HIGH SEAS BUILT UP BY STRONG SOUTHEAST WINDS AHEAD OF COLD
FRONT. WINDS WILL SHIFT TO STRONG NORTH OVER NEXT FEW HOURS...WITH
GUSTS TO GALE FORCE IN THE WAKE OF THE FRONT. ADVISORIES IN PLACE
THROUGH TUESDAY MORNING.

MARINE CONDITIONS TO SETTLE POST FRONT THRU TUE AFTN. NORTH WINDS
VEER QUICKLY TO THE SOUTHEAST BY EARLY WED IN RESPONSE TO THE NEXT
LOW PRESSURE SYSTEM DEVELOPING TO THE NORTHWEST. A TIGHTENING
PRESSURE GRADIENT BY WED AFTN COULD PRODUCE FRESH AND GUSTY
SOUTHEAST WINDS. THIS MODERATE TO STRONG ONSHORE FLOW WILL LINGER
THRU LATE THU/EARLY FRI WHEN THE NEXT COLD FRONT PUSHES THRU THE
AREA. SEAS WILL AGAIN BUILD IN RESPONSE TO STRONG SE WINDS. SCA
CONDITIONS WILL BE POSSIBLE PRIOR TO THE FRONT FROM WED AFTN AND
WILL LINGER IN THE WAKE OF THE FRONT THRU FRI. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS EXPECTED WITH THIS SECOND FRONT. MARINE
CONDITIONS TO RELAX BY LATE IN THE WEEK INTO THE UPCOMING WEEKEND.
&&

.AVIATION...COLD FRONT ALREADY THROUGH MCALLEN WITH HEAVY RAIN
SHOWERS AND VISIBILITY LESS THAN A MILE. HARLINGEN AND BROWNSVILLE
CAN LOOK FORWARD TO THE SAME OVER THE NEXT FEW HOURS. CLOUD TO
GROUND LIGHTNING EMBEDDED IN STORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  63  74  67 /  60  60   0   0
BROWNSVILLE          81  60  75  65 /  60  60   0   0
HARLINGEN            80  61  74  64 /  60  60   0   0
MCALLEN              82  58  77  63 /  60  60   0   0
RIO GRANDE CITY      75  59  79  60 /  60  40   0   0
SOUTH PADRE ISLAND   84  62  75  65 /  60  60   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ130-132-135-
     150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM UPDATE...52/BSG
AVIATION/MARINE UPDATE...54/MI
GRAPHICASTS/SHORT TERM FORECASTS...MARTINEZ
Hazardous weather outlook, Oct 26, 7:12 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
712 AM CDT MON OCT 26 2009

TXZ248>257-271215-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
712 AM CDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

COLD FRONT ARRIVING DEEP SOUTH TEXAS THIS AFTERNOON MAY RESULT IN
STRONGER THUNDERSTORMS ALONG THE LINE AS IT NEARS THE COAST LATER
IN THE DAY. A FAVORABLE SOUNDING AND AVAILABLE MOISTURE WILL
COUPLE WITH DIVERGENCE ALOFT TO ENHANCE THUNDERSTORM POTENTIAL.
SEVERE POTENTIAL WILL BE LIMITED...BUT STRONG STORMS PRODUCING
STRONG WIND GUSTS AND AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

HAM ACTIVATION REQUESTED AND SPOTTERS SHOULD STANDBY.

GMZ130-132-135-150-155-170-175-271215-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
712 AM CDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS IN EFFECT AS SOUTHEAST WINDS
INCREASE TO AROUND 20 KNOTS AHEAD OF A COLD FRONT. WINDS WILL
BRIEFLY DECREASE IN THE AFTERNOON...BUT WILL BECOME STRONG AND
GUSTY FROM THE NORTH LATER TODAY WHEN THE FRONT GOES THROUGH...
RESULTING IN CONTINUED SMALL CRAFT ADVISORY CONDITIONS. WINDS
ACROSS SOME AREAS MAY REACH GALE FORCE MONDAY NIGHT...EITHER
SUSTAINED OR VIA FREQUENT GUSTS. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...WITH
ISOLATED MARGINALLY SEVERE. SEAS MAY BRIEFLY BUILD UP TO TEN FEET
TONIGHT. A QUICK RETURN TO MODERATE SOUTHEAST WINDS AND LOWER
SEAS IS EXPECTED BY TUESDAY NIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AGAIN ON WEDNESDAY
AS A PLAINS STORM SYSTEM DEEPENS...TIGHTENING THE PRESSURE
GRADIENT. SOUTHEAST WINDS OF 20 TO 25 KNOTS WILL SET UP AND
PERSIST THROUGH THURSDAY...BUILDING SEAS TO SEVEN OR EIGHT FEET
OFFSHORE. NORTHWEST WINDS WILL INCREASE TO 25 KNOTS WITH HIGHER
GUSTS EARLY FRIDAY BEHIND THE FRONT. SEAS WILL BUILD TO AROUND 10
FEET SINCE A SHORT NORTHEAST FETCH WILL OCCUR. SOUTHEAST WINDS
WILL RETURN IN THE WAKE OF THE FRONT BETWEEN SATURDAY AND SUNDAY.

RIP CURRENT RISK WILL OFTEN BE ELEVATED AS SEAS WILL BE AGITATED
AND HIGHER MUCH OF THE WEEK.

MARINE CONDITIONS THIS WEEK WILL BE HIGHLY VARIABLE AND AT TIMES
HAZARDOUS. MARINERS SHOULD MONITOR CONDITIONS AND FORECASTS
FREQUENTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 26, 11:43 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1143 AM CDT MON OCT 26 2009

TXZ248-249-252-262000-
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
1143 AM CDT MON OCT 26 2009

...MUCH COOLER AIR RACING INTO THE RIO GRANDE PLAINS...

THE REMNANTS OF A THUNDERSTORM SYSTEM THAT MOVED THROUGH OFF OF
THE SIERRA MADRE ORIENTAL WEST OF EAGLE PASS HAS LINKED UP WITH A
COLD FRONT MOVING QUICKLY TOWARD DEEP SOUTH TEXAS. WINDS HAVE
TURNED NORTHERLY AND GUSTED OVER 40 MPH AT TIMES IN ZAPATA COUNTY
AND WILL SPREAD THROUGH STARR AND JIM HOGG COUNTY THROUGH 1 PM.
TEMPERATURES WILL FALL INTO THE LOWER OR MID 60S BY 2 PM IN ALL
AREAS...LEVEL OFF FOR AN HOUR OR TWO...THEN CONTINUE DROPPING INTO THE
MID AND UPPER 50S BEFORE NIGHTFALL.

RESIDENTS SHOULD MOVE ANY LOOSE LIGHTWEIGHT ITEMS INDOORS
IMMEDIATELY. MOTORISTS ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES
SHOULD BE ALERT TO WIND GUSTS POSSIBLY AS HIGH AS 50 MPH.

TXZ250-251-253-262000-
BROOKS-KENEDY-HIDALGO-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO
1143 AM CDT MON OCT 26 2009

...MUCH COOLER AIR HEADED FOR DEEP SOUTH TEXAS AND THE MIDDLE RIO
GRANDE VALLEY...

THROUGH EARLY AFTERNOON: SCATTERED TO LOCALLY NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP...SOME PRODUCING WIND GUSTS TO 30 MPH
FROM THE SOUTHEAST AND REDUCING VISIBILITY BELOW 2 MILES BRIEFLY IN
DOWNPOURS.

FROM EARLY AFTERNOON THROUGH LATE AFTERNOON: A COLD FRONT WILL
BRING A SHARP DROP IN TEMPERATURES ALONG WITH WIND GUSTS OF AT
LEAST 40 MPH OR HIGHER FROM HIDALGO THROUGH BROOKS AND KENEDY
COUNTY THIS AFTERNOON. IN ALL AREAS...TEMPERATURES WILL FALL INTO
THE LOWER OR MID 60S WITHIN 1 OR 2 HOURS OF THE FRONT AND CONTINUE
INTO THE MID OR UPPER 50S BEFORE SUNSET. TIMING OF THE FRONT AND
TEMPERATURE CHANGES ARE AS FOLLOWS:

1 PM: RIO GRANDE CITY THROUGH 10 MILES WEST OF FALFURRIAS.
2 PM: LA JOYA THROUGH NORTHWEST KENEDY COUNTY...INCLUDING SAN
MANUEL.
3 PM: MCALLEN THROUGH THE COAST OF NORTHERN KENEDY COUNTY.
4 PM: WESLACO THROUGH THE COAST OF SOUTHERN KENEDY COUNTY.

RESIDENTS SHOULD MOVE ANY LOOSE LIGHTWEIGHT ITEMS INDOORS
IMMEDIATELY. MOTORISTS ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES
SHOULD BE ALERT TO WIND GUSTS POSSIBLY AS HIGH AS 50 MPH.

TXZ254>257-262000-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1143 AM CDT MON OCT 26 2009

...SCATTERED THUNDERSTORMS WILL PRECEDE MUCH COOLER AIR ARRIVING LATE
THIS AFTERNOON AND EVENING...

THROUGH 4 PM: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
SOME WITH BRIEF DOWNPOURS AND SOUTHEASTERLY WIND GUSTS TO 25 OR 30 MPH
OR SO. OUTSIDE OF ANY RAINS...TEMPERATURES WILL REACH THE MID 80S.

BETWEEN 4 AND 7 PM: A COLD FRONT WILL PUSH THROUGH THE LOWER RIO
GRANDE VALLEY...DROPPING TEMPERATURES SHARPLY FROM THE 80S INTO
THE 60S WITHIN AN HOUR OF PASSAGE. WIND GUSTS WILL REACH 40 MPH OR
HIGHER FROM THE NORTH. EXPECTED TIMING OF THE FRONT IS AS FOLLOWS:

4 PM: WESLACO THROUGH RAYMONDVILLE.
5 PM: WESTERN CAMERON COUNTY THROUGH PORT MANSFIELD.
6 PM: BROWNSVILLE THROUGH JUST NORTH OF THE TOWN OF SOUTH PADRE ISLAND.

RESIDENTS SHOULD MOVE ANY LOOSE LIGHTWEIGHT ITEMS INDOORS EARLY
THIS AFTERNOON. MOTORISTS SHOULD PREPARE FOR REDUCED VISIBILITY
AND DANGEROUS CROSS WINDS BETWEEN 4 AND 7 PM ON AREA HIGHWAYS.
HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE MOST AT RISK.

52/BSG
Special weather statement, Oct 26, 2:10 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
210 PM CDT MON OCT 26 2009

TXZ254>257-262000-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
210 PM CDT MON OCT 26 2009

...STRONG WINDS WILL AFFECT WILLACY AND CAMERON COUNTIES...

THUNDERSTORMS...MOVING EAST AT 15 TO 20 MPH...WILL AFFECT PORT
MANSFIELD...UNTIL 300 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE
LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS
POSSIBLE.

54/BM
Local storm report, Oct 26, 2:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CDT MON OCT 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     PORT MANSFIELD          26.55N 97.43W
10/26/2009  M60.00 MPH       WILLACY            TX   CO-OP OBSERVER

            60 MPH WIND GUSTS MEASURED BY PORT MANSFIELD HARBOR
            MASTER

0206 PM     TSTM WND GST     10 N PORT MANSFIELD     26.69N 97.43W
10/26/2009  M65.00 MPH       GMZ135             TX   BUOY

            RICON DEL SAN JOSE TCOON SITE REPORTED A WIND GUSTS OF 57
            KNOTS OR 65 MPH WITH THE PASSAGE OF LINE OF THUNDERSTORMS
            ASSOCIATED WITH A COLD FRONT. SUSTAINED WINDS OF 44 KNOTS
            OR 51 MPH.

&&

GBOGORAD
Local storm report, Oct 26, 2:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
242 PM CDT MON OCT 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     TSTM WND GST     6 NNW YARBOROUGH        27.30N 97.40W
10/26/2009  E0 MPH           GMZ230             TX   BUOY

            BAFFIN BAY TCOON SITE REPORTED WIND GUSTS OF 65 MPH WITH
            THE PASSAGE OF A LINE OF THUNDERSTORMS.

&&

GBOGORAD
Local storm report, Oct 26, 2:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
242 PM CDT MON OCT 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     TSTM WND GST     6 NNW YARBOROUGH        27.30N 97.40W
10/26/2009  M60 MPH          GMZ230             TX   BUOY

            BAFFIN BAY TCOON SITE REPORTED WIND GUSTS OF 65 MPH WITH
            THE PASSAGE OF A LINE OF THUNDERSTORMS.

&&

GBOGORAD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:03 AM CDTSmall Craft AdvisoryBRO27 hr
Oct 26, 11:33 AM CDTSpecial Marine WarningBRO117 min
Oct 26, 1:02 PM CDTSevere Thunderstorm WarningBROKenedy43 min
Oct 26, 1:22 PM CDTSpecial Marine WarningBRO83 min
Oct 26, 1:29 PM CDTAreal Flood AdvisoryBROHidalgo91 min
Oct 26, 2:22 PM CDTSpecial Marine WarningBRO113 min
Oct 26, 2:23 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy52 min
Oct 26, 3:12 PM CDTSpecial Marine WarningBRO93 min
Oct 26, 4:17 PM CDTSpecial Marine WarningBRO88 min
Oct 26, 4:52 PM CDTSpecial Marine WarningBRO53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.